Fentanyl-Piramal

Fentanyl-Piramal Overdosage

fentanyl

Manufacturer:

Piramal Critical Care

Distributor:

Evercare Pharma
Full Prescribing Info
Overdosage
Symptoms and signs: An overdosage of FENTANYL manifests itself as an extension of its pharmacologic actions. Respiratory depression which can vary in severity from bradypnea to apnea may occur.
Treatment: In the presence of hypoventilation or apnea, oxygen should be administered and respiration should be assisted or controlled as indicated. A specific opioid antagonist should be used as indicated to control respiratory depression. This does not preclude the use of more immediate countermeasures. The respiratory depression may last longer than the effect of the antagonist; additional doses of the latter may therefore be required.
If depressed respiration is associated with muscular rigidity, an intravenous neuromuscular blocking agent might be required to facilitate assisted or controlled respiration.
The patient should be carefully observed; body warmth and adequate fluid intake should be maintained. If hypotension is severe or if it persists, the possibility of hypovolemia should be considered, and if present, should be controlled with appropriate parenteral fluid administration.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in